View Single Post
Old 11-13-2009, 10:27 AM   #1
Bailey55577 Bailey55577 is offline
Newbie
(female)
 
Join Date: Oct 2009
Location: USA
Posts: 9
Bailey55577 HB User
Checking in and had a very bad couple days

I have always been very very careful with my Fentanyl pain patches; when I get them each month I put a sticker on each one with the date to change it and left or right arm. This past week I had a couple days of feeling really bad, one of my cats bit me while trying to give her a pill and I ended up with a very badly infected hand.

To make a long story short, I went 24 hours past the time to change my Fentanyl pain patch. I have been on the Fent patch for over 3 years at a 75 mcg dose. My back was hurting really bad but we had rain in the forecast so I didn't think anything of it. I was sweating profusely and then the horrid restlessness set in. I couldn't lay still in bed, couldn't sit still, I was pacing the floor, and I couldn't begin to figure out what was wrong with me. At times I was holding a pillow over my face and screaming it was so bad. After being up all night I just happen to think to check to see when I was suppose to change my patch and I then realized I was by this time approaching 30 hours late changing my patch. During all this, it would have been a blessing for someone to put a bullet through my head, that is how bad it was. I felt like I had demons in me that were clawing their way out through my skin.

Hubby was rather upset with me, after all he has to work and I was keeping him up; as he told me the next day he was surprised I didn't wear a hole in the sheets from tossing and turning.

Maybe the reason the withdrawal was so severe is because I am regular as a clock about putting on the patches, I don't put them on early or abuse in any way. (Sorry not trying to offend anyone with the word abuse) I have had a couple bad experiences with patches having little to no medicine in them but never being without the Fentanyl in my system for some 30 hours. The hell I went through those two times with the bad patches, no way in hell would I trade a buzz for having to go through days of hell of the withdrawals.

It has taken me roughly 2 days to get to feeling halfways human again if you can consider feeling human with the pain I live in every day.

I don't know how I could have made such a bone-headed mistake but I did. Live and learn I guess, check the sticker date on my patches closer in the future.

Withdrawal from opiates has got to be the closest thing to hell on earth I have yet to experience and I have been on this planet for 52 years.

Last edited by Bailey55577; 11-13-2009 at 10:32 AM.